MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 36"(90CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE SUTURE 36"(90CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 8934H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an unknown cardiovascular procedure on (b)(6) 2019 and suture was used.The needle was detached from the suture during continuous suturing though no extra force was applied.It was not a control release needle.Further details are not available.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device batch maj580-8934h and no non-conformances were identified.Additional h3 investigation summary: it was received for analysis two unopened samples of product code 8934, lot maj580.During the visual inspection of two samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, no pull off suture needle was found, and the tested samples met the finished goods requirements.

Brand Name
PROLENE SUTURE 36"(90CM) 5-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8689891
Report Number2210968-2019-82638
Device Sequence Number16629562
Product Code GAW
UDI-Device Identifier10705031022058
UDI-Public10705031022058
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue Number8934H
Device Lot NumberMAJ580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2019
Initial Date Received by Manufacturer 05/14/2019
Supplement Date Received by Manufacturer06/25/2019
Initial Report FDA Received Date06/11/2019
Supplement Report FDA Received Date07/21/2019
Patient Sequence Number1